Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 190, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 26, 2012, 7:36 PM EDT for 5 counties in Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 26, 2012, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:38 PM EDT | TSTM WND DMG | Jeffersonville, KY | LARGE TREE BLOWN DOWN ON A HIGH TENSION POWER LINE ALONG HWY 460. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS53 KJKL 262336
SVRJKL
KYC011-165-173-197-205-270015-
/O.NEW.KJKL.SV.W.0190.120726T2336Z-120727T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 815 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COONS STATION...OR 6 MILES SOUTHEAST OF MOUNT STERLING...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...JEFFERSONVILLE...STEPSTONE...OGGS STATION...ROSSLYN...
CAT CREEK...LUCKY STOP...PEELED OAK...WALKERS CROSSING...BOWEN...
KENDALL SPRINGS...HOPE...CLAY LICK...MEANS...CEDAR GROVES...
CROOKS...LOMBARD...PRESTON...SEE AND BOURBON FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3819 8340 3787 8352 3783 8361 3784 8362
3782 8364 3778 8373 3786 8400 3792 8397
3809 8400
TIME...MOT...LOC 2336Z 268DEG 29KT 3801 8384
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
875
WWUS53 KJKL 262352
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT THU JUL 26 2012
KYC011-165-173-197-205-270015-
/O.CON.KJKL.SV.W.0190.000000T0000Z-120727T0015Z/
MENIFEE KY-MONTGOMERY KY-POWELL KY-ROWAN KY-BATH KY-
752 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BATH...SOUTHWESTERN ROWAN...POWELL...MONTGOMERY AND MENIFEE COUNTIES
UNTIL 815 PM EDT...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARSHALL TO SUDITH TO KNOWLTON...MOVING EAST AT 35 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LOMBARD...MIDLAND...NADA...SEE...HAYSTACK...SCRANTON...SLADE...
FARMERS...MARIBA...YALE...FREESTONE...BLUESTONE...COGSWELL...
ZILPO...DENNISTON...WELLINGTON...BRANDY...CLEARFIELD...POMEROYTON
AND LAKEVIEW HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3819 8340 3787 8352 3783 8361 3784 8362
3782 8364 3778 8373 3786 8400 3792 8397
3809 8400
TIME...MOT...LOC 2352Z 268DEG 29KT 3815 8363 3800 8358
3780 8378
WIND...HAIL 60MPH 0.75IN
$$318
WWUS53 KJKL 270007
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT THU JUL 26 2012
KYC011-165-173-197-205-270015-
/O.CON.KJKL.SV.W.0190.000000T0000Z-120727T0015Z/
MENIFEE KY-MONTGOMERY KY-POWELL KY-ROWAN KY-BATH KY-
807 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BATH...SOUTHWESTERN ROWAN...POWELL...SOUTHEASTERN MONTGOMERY AND
MENIFEE COUNTIES UNTIL 815 PM EDT...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLUESTONE TO BIG WOODS TO KOOMER RIDGE CAMPGROUND...MOVING EAST
AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BRANDY...POMEROYTON AND CLEARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3784 8392 3807 8377 3819 8340 3787 8352
3783 8361 3784 8362 3782 8364 3778 8373
TIME...MOT...LOC 0008Z 268DEG 29KT 3815 8347 3800 8342
3780 8362
WIND...HAIL 60MPH 0.75IN
$$
JACOBSON718
WWUS53 KJKL 270013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT THU JUL 26 2012
KYC011-165-173-197-205-270023-
/O.EXP.KJKL.SV.W.0190.000000T0000Z-120727T0015Z/
MENIFEE KY-MONTGOMERY KY-POWELL KY-ROWAN KY-BATH KY-
813 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATH...SOUTH
CENTRAL ROWAN...POWELL...SOUTHEASTERN MONTGOMERY AND MENIFEE COUNTIES
WILL EXPIRE AT 815 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3784 8392 3807 8377 3819 8340 3787 8352
3783 8361 3784 8362 3782 8364 3778 8373
TIME...MOT...LOC 0013Z 268DEG 29KT 3815 8342 3800 8337
3780 8357
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:30 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 3:30 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT THU JUL 26 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 300 PM EDT THU JUL 26 2012 CHALLENGING FORECAST FOR THE SHORT TERM. BEST DYNAMICS AND FORCING REMAIN TO THE NORTH OF OUR AREA AT THIS TIME...BUT WITH CONTINUED INSOLATION FOR SEVERAL MORE HOURS AIR MASS OVER EAST KY WILL CONTINUE TO DESTABILIZE. LATEST GOES SOUNDER SHOWS LIFTED INDICES FROM -3 TO -5 OVER AREA...AND PLENTY OF LOW LEVEL MOISTURE IS IN PLACE WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. HOWEVER THE WINDOW FOR SEVERE WEATHER IN EAST KY LOOKS VERY LIMITED DUE TO TIMING OF WHEN CONVECTION SHOULD ENTER THE AREA. BEST ESTIMATE AT THIS TIME IS FOR CONVECTION TO ENTER THE FAR NORTH AROUND 8 PM. WITH BEST FORCING REMAINING NORTH OF THE AREA AND THE FACT THAT WE WILL BE LOSING DAYTIME HEATING DO NOT EXPECT CONVECTION THAT ENTERS OUR AREA TO MAINTAIN SEVERE CHARACTERISTICS...IF IT IS SEVERE TO BEGIN WITH...VERY FAR SOUTH AND EAST INTO THE FORECAST AREA. THERE IS ALSO A WIDE RANGE OF MODEL SOLUTIONS FOR THE NEAR TERM AS TO TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS TONIGHT AND AGAIN ON FRIDAY INTO FRIDAY EVENING. FOR THE VERY NEAR TERM HAD BEEN FAVORING THE HRRR WHICH HAD BEEN VERY CONSISTENT WITH SEVERAL RUNS IN A ROW SHOWING THE SHOWERS AND THUNDERSTORMS MOVING INTO THE FAR NORTH PART OF OUR AREA AROUND 01Z. HOWEVER THE LATEST...15Z RUN IS KEEPING MOST OF OUR AREA DRY THROUGH 06Z. FOR NOW HAVE GONE WITH A BLEND OF NEIGHBORING FORECAST OFFICE TIMING...CURRENT RADAR TRENDS...ANALYSIS AND MODEL BLENDS. ALL CONVECTION TONIGHT WILL BE PRE FRONTAL...AND WITH THE FRONT YET TO PUSH INTO OUR AREA ON FRIDAY...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE YET AGAIN...AS UPPER SHORT WAVE TROF MOVES ACROSS THE LAKES AND OH VALLEY. THE 12Z NAM IS THE MOST AGGRESSIVE WITH THIS IDEA...AND SPC HAS PLACED OUR ENTIRE AREA IN A SLIGHT RISK FOR FRIDAY. THERE IS CONSIDERABLE QUESTION AS TO HOW MUCH INSTABILITY WILL BE PRESENT ON FRIDAY THOUGH. WILL CARRY THUNDERSTORM CHANCES ON FRIDAY FOR ONGOING MORNING CONVECTION AND ALSO CHANCE FOR REDEVELOPMENT IN THE AFTERNOON...AND WILL CARRY SLIGHT CHANCE TO CHANCE INTO FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 330 PM EDT THU JUL 26 2012 THE PERIOD WILL BEGIN WITH AN UPPER LEVEL SHORTWAVE TROUGH PUSHING EAST OF THE AREA WITH RISING HEIGHTS ACROSS THE REGION ON SAT. UPPER LEVEL RIDGING WILL GENERALLY DOMINATE THE WEEKEND WITH SFC HIGH PRESSURE BUILDING INTO THE OHIO VALLEY BEFORE SHIFTING EAST AT THE END OF WEEKEND. HOWEVER...BY EARLY NEXT WEEK THE RIDGE BECOME ESTABLISHED A BIT FURTHER SOUTHWEST IN THE SOUTHERN PLAINS WITH THE REGION ENDING UP IN NW FLOW ALOFT BETWEEN THIS RIDGE AND TROUGHING OVER THE GREAT LAKES...NORTHEAST AND DOWN ALONG THE EASTERN SEABOARD. THIS OVERALL PATTERN WILL REMAIN UNCHANGED TROUGH THE END OF THE PERIOD. THIS SCENARIO WILL LEAD TO A RATHER QUIET AND PLEASANT PATTERN OVER THE WEEKEND AND YIELD MORE ACTIVE WEATHER WITH THE THREAT OF CONVECTION. THIS CONVECTION SHOULD LARGELY HAVE A DIURNAL COMPONENT TO IT...BUT MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. TIMING OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS LOW ATTM...ALTHOUGH MODELS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING ON MON NIGHT. WE WENT WITH SLIGHT CHANCE POPS IN THE SW LATE ON SUN NIGHT WITH CHANCE POPS WITH THE DIURNAL FLAVOR FROM THEN ON. AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD...WITH THE GREATEST DEPARTURE IN OVERNIGHT LOWS FROM TUE NIGHT ON. MIN T ON SAT NIGHT...IN THE LOW TO MID 60S MAY BE THE LOWEST OBSERVED SO FAR THIS MONTH IN VALLEY LOCATIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 145 PM EDT THU JUL 26 2012 VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND INTO THE EVENING...THOUGH THERE WILL BE WIND GUSTS TO AROUND 20 KNOTS FROM THE SOUTHWEST. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHERN PART OF THE FORECAST AREA AROUND 01Z IN ADVANCE OF AN APPROACHING COLD FRONT. THUNDERSTORMS ARE THEN EXPECTED TO ADVANCE ACROSS THE FORECAST AREA DURING THE OVERNIGHT PERIOD...WITH CONDITIONS TO MVFR OR IFR. ONCE THE THUNDERSTORMS PASS EXPECT IFR TO MVFR CONDITIONS IN FOG AND LOW CLOUD TO PERSIST INTO THE DAY ON FRIDAY. CONDITIONS WILL IMPROVE BACK TO VFR DURING THE DAY FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ044-050>052. && SHORT TERM...SBH LONG TERM....JP AVIATION...SBH
Hazardous weather outlook, Jul 26, 7:32 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 732 PM EDT THU JUL 26 2012 KYZ044-050>052-058>060-068-069-079-080-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 732 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE PRIMARY THREATS WITH ANY STORMS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN WHICH COULD RESULT IN NUISANCE FLOODING OR ISOLATED OCCURRENCES OF FLASH FLOODING...HOWEVER LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND FRIDAY EVENING. ANY STORMS THAT OCCUR FRIDAY AFTERNOON COULD BE BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WIND...HAIL...OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ083>088-271100- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN 732 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE PRIMARY THREATS WITH ANY STORMS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN WHICH COULD RESULT IN NUISANCE FLOODING OR ISOLATED OCCURRENCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND FRIDAY EVENING. ANY STORMS THAT OCCUR FRIDAY AFTERNOON COULD BE BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WIND OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. SBH/GEOGERIAN
In the hours before
Special weather statement, Jul 26, 6:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 623 PM EDT THU JUL 26 2012 KYZ044-051-052-262315- ROWAN-BATH-FLEMING- 623 PM EDT THU JUL 26 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT THURSDAY EVENING... NORTHERN ROWAN... NORTHWESTERN BATH AND FLEMING. AT 623 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF SHARPSBURG...OR 15 MILES NORTHEAST OF PARIS...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 630 PM EDT...PECKS RIDGE AROUND 635 PM EDT...POPLAR PLAINS AROUND 640 PM EDT...WALLINGFORD AROUND 645 PM EDT...MUSES MILLS AROUND 650 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jul 26, 7:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
07/26/2012 MONTGOMERY KY 911 CALL CENTER
LARGE LIMB ACROSS THE ENTRANCE TO 911 CENTER ON 200 OAK
GROVE DRIVE.
&&
TBREWERLocal storm report, Jul 26, 7:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 N MOUNT STERLING 38.10N 83.95W
07/26/2012 MONTGOMERY KY 911 CALL CENTER
BILLBOARD DAMAGED ON US 60 EAST NEAR THE 133 EXIT.
&&
TBREWERSpecial weather statement, Jul 26, 7:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 725 PM EDT THU JUL 26 2012 KYZ051-052-060-104-106-108-270000- MENIFEE-ROWAN-BATH-ELLIOTT-MORGAN-WOLFE- 725 PM EDT THU JUL 26 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT THURSDAY EVENING... MENIFEE... WESTERN MORGAN... SOUTHERN ROWAN... WESTERN WOLFE... SOUTHEASTERN BATH AND SOUTHWESTERN ELLIOTT. AT 725 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATLITT...OR NEAR FRENCHBURG...MOVING SOUTHEAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR EASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:13 AM EDT | Heat Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 8 hr |
| Jul 26, 6:30 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 45 min |
| Jul 26, 7:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 29 min |
| Jul 26, 7:18 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery, Powell | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.